New To This Board.
Posted: April 18, 2012, 5:01 AM


Posts: 2606
Joined: August 18, 2005



Shel39

I ve been on methadone for over 20 yrs - - I'm a patient advocate at my clinic in NYC. Ive noticed as many long time patients get older , some develop different issues with their dose level, amongst other physical things that we didn't have even think about when we were younger. Our body changes, our metabolism changes, there,s menopause for women, other sexual issues for men. Weight gain due to sugar craving. . .etc...etc...
None of these are life threating problems and most all can be handled with a better diet and more exercise (providing a doctor guides you thru -

If you are getting take home bottles (after 10plus yrs Ill assume you are)- -You can take just a cap full before you drink ,and save it for later in the day for when your feeling drained -It might give you a boost - helping to feel better thru the evening hours-.
To make it easier , and I dont know the drama you go thru to get an increase, would be to go up a bit- - to split your dose to the amount that helps you the most. Klinics dont give out split doses because they just dont have the resources to stay open close to 24 hours, and frown on all the extra work to keep information on patients who need to drink twice. They would have to give out more bottles..etc... and they just aren't going to do that. However, if you can find the correct need with your own earned take homes- -they turn a blind eye. In fact they dont even want to know about it.

Ive posted this rant awhile ago- - but it sounds like you could benefit from it- so I re-posted it, rather than try to remember what I wrote and start again- -

Here's the deal--when you use opioids for a long time, it causes changes in your brain chemistry--changes that are often permanent. The brain's ability to make natural opiates--called endorphins--ceases to function. In younger folks who have had fairly short histories of opioid use, they may be able to taper gradually off methadone and do well as long as they are able to get through the weeks or months until their endorphins come back. Some studies show that permanent impairment can occur as early as after 4 years of use.

Older folks, who abused opioids for years before getting on MMT, and who have been on MMT for some time, are highly unlikely to do well off treatment. They experience severe, relentless depression, anhedonia (inability to feel normal pleasure or happiness), anxiety, and just generally feel miserable, even after physical withdrawals have passed. Most people simply cannot tolerate this degree of misery on a day to day basis and relapse. Those who do not often live a very unhappy existence, just white knuckling it from one minute to the next.

That being said, there are occasional exceptions--people who have been abusing opiates and/or been on MMT for many years and who get off and do well--but they are very few and far between,

Many doctors believe that a large proportion of opioid addicts had a very low endorphin production even BEFORE they began taking opiate drugs, and that this predisposed them to abuse opioids. Most people, when they take an opiate, feel somewhat drowsy or groggy, maybe a bit lightheaded, and that's about it. But, when you ask opioid addicts how they felt when they first used opioids, they will often say that it gave them tons of energy, that they felt patient, tolerant, loving, and normal for the first time in their lives. This is NOT a normal response to opiates, and it CAN indicate a natural deficiency in endorphins. If this is the case, then even if that patient DID return to their pre-drug-use level of endorphin production, they would STILL feel like crap.

Keep in mind that methadone is not intended to "cure"--any more than insulin "cures" a diabetic, or lithium "cures" bipolar disorder--it simply controls the symptoms of the brain chemistry imbalance by restoring a more normal level in the brain. It only works for as long as it is taken. This is very poorly understood by patients and their families alike.

There are no tests and no real way to tell how you would respond if you went off MMT now--we only know what statistics show us--but you never know, you could be an exception. The only way to find out is to taper off very very slowly and see. However, tapering is not without risks itself! Relapse chances are very high, and carry with them the dangers of legal problems, health risks, even death. Therefore, many feel the small chance of success is not worth the risk.
It not important if your dose is high or low- but it must be correct for YOU* *

muchlove
jack

This post has been edited by jackofhartzz on April 18, 2012, 5:18 AM

--------------------
"The Edge... there is no honest way to explain it because the only people who really know where it is are the ones who have gone over."
— Hunter S. Thompson[COLOR=blue]
  Top
Posted: April 18, 2012, 9:02 PM


Posts: 847
Joined: August 29, 2011



Hey Jack,
It has been awhile since that has been said so thank you.
On another note are you getting the email letters I have been sending you? I know you got the one about the painting of the son, but are you able to get and read the newsletter from our clinic?? Your "journey" is in Mays issue!!!!
With both grandkids I am going in 20 different directions all day long........I miss your letters too.
Dinner dishes are calling me......again....
love ya ! granny

--------------------
I NEVER KNEW HOW MUCH LOVE MY HEART COULD HOLD UNTIL SOMEONE CALLED ME GRANDMA.


STOP AND LISTEN TO THE BIRDS SINGING IN THE TREES. WHEN THE BIRDS ARE SINGING EVERYTHING IN LIFE IS OK.
  Top
Posted: April 19, 2012, 3:45 AM


Posts: 2606
Joined: August 18, 2005



Hi Granny babe

Thanks for the newsletters- I felt like a ghost writer when I saw my writings in there - -pretty cool-
Yeah, I get all the stuff you send over- - sorry for not responding more, got some issues with my son that are taking up a lot of time- -

Hope all is well with the brood in SOCal- -Ill send you an update shortly

muchlove
jack

--------------------
"The Edge... there is no honest way to explain it because the only people who really know where it is are the ones who have gone over."
— Hunter S. Thompson[COLOR=blue]
  Top
Posted: May 10, 2012, 2:45 PM


Posts: 88
Joined: May 9, 2012



You haven't said if your using or not? If ur using that's why and u need an increase.could it be that your tolerance is getting bigger? I'm speculating really if ur not using I don't get it? I've bin on methadone for 8 yrs but on all different doses ranging from 8ml (before I was put on subutex) to 110mls,ru using hun and have u spoke to a professional?? X

--------------------
"I think we can make it,in fact I'm sure and if u fall,stand tall and come back for more" Tupac Shakur
  Top
Posted: May 10, 2012, 2:48 PM


Posts: 88
Joined: May 9, 2012



I was once on anti biotics and I got a positive result for amphetamines,I was pregnant and hadn't had anything except my methadone,weird! codine gives a positive result aswell

This post has been edited by jennyf on May 10, 2012, 2:49 PM

--------------------
"I think we can make it,in fact I'm sure and if u fall,stand tall and come back for more" Tupac Shakur
  Top
Posted: May 11, 2012, 9:19 PM


Posts: 15443
Joined: November 18, 2004



How I wish I seen this post sooner.Ive been trying to handle sort of the same situation.However Ive been on this dose for about 1 year.Now for this past year I was still having very mild leg,and back cramps.Id take advil and deal with it.The cravings too werent over poweing but there.But I wanted to be able to "fight" alittle on my own (hope that makes sense)
Well Id say for the past 2-3 mths the cramping feels worse and the thought have replaced cravings and that worries me.

Ive been really doing alot of thinking,alot of writing in my journal,because I NEED to make sure Im not just trying to get "more"drug.I truley feel in my heart thats not whats happening
Thankfully I see my councilar(sp)Monday than the PA on Thursday.Tjhe PA is brutally honest.If she really doesnt think you need a increase you wont increase.So Im kinda leaving it in thier hands as far as upping my dose or not.I mean I do feel like crap,but LORD KNOWS Ive felt ALOT worse before....,.
Thanks for having a place to vent some....mollyjean
    Top
Posted: May 12, 2012, 12:23 PM


Posts: 88
Joined: May 9, 2012



I'm really sorry but I don't know wot Advil is? (I'm from England) is it just a painkiller? Could ur body of become a bit reliant on it for ur leg cramps maybe? And u don't really want an increase if you have been stable for so long,seems ur doing fantastic,well done x

--------------------
"I think we can make it,in fact I'm sure and if u fall,stand tall and come back for more" Tupac Shakur
  top of page  Top